MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS CEMENTED STEM 13X125MM STR; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS CEMENTED STEM 13X125MM STR; LPS AND S-ROM : KNEE STEMS
Model Number 1987-25-413
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Unspecified Infection (1930); Pain (1994)
Date of Event 01/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was revised due to loosening of the femoral stem at the cement to implant interface.Depuy cement was used.It was also reported that the patient comes into emergency room and with pain and not feeling well.Xrays show heterotopic bone formation and what appears to be gas in tissues surrounding the implant, signifying infection.Once opened, gross pus was noted confirming infection.A thorough i&d with removal of heterotopic bone, exchange of components, placement of antibiotic beads and coating of prostheses with high dose antibiotic cement is performed.Cement was likely gmv with gent but would have been hospital owned so no lot info or confirmation is available in my records.No patient harm occurred.This patient does have multiple significant comorbidities which make her more prone to infection.Doi: (b)(6) 2021.Dor: (b)(6) 2023.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
LPS CEMENTED STEM 13X125MM STR
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16195548
Report Number1818910-2023-01376
Device Sequence Number14968904
Product Code JWH
UDI-Device Identifier10603295079187
UDI-Public10603295079187
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K033959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-25-413
Device Catalogue Number198725413
Device Lot NumberJ41G75
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTROL CABLE W/CABLE SLEEVE; LPS PROX FEM STD BODY 15DEG RT; LPS SEGMENTAL COMPONENT 105MM; LPS SEGMENTAL COMPONENT 35MM; UNKNOWN BONE CEMENT; UNKNOWN HIP FEMORAL HEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale